Alert archive / New York / River Flood Warnings in 2023

River Flood Warning 13, NWS Albany, NY

May 4, 2023Warren County, New York

NWS Albany, NY issued this river flood warning at May 4, 2023, 1:54 AM EDT for Warren County, New York. It took effect at May 4, 2023, 8:00 AM EDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2023, 1:54 AM EDT (05:54 UTC)
In effect from
May 4, 2023, 8:00 AM EDT
Expired
May 5, 2023, 6:18 PM EDT
In force
34 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

County Warren County, NY

The radar

The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Schroon River at Riverbank (RVRN6). The gauge peaked at 7.05 ft at May 4, 2023, 8:00 PM EDT.

actionminormoderate5678905/0405/0505/06
Action stage
6 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01317000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

168 
WGUS41 KALY 040554
FLWALY

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
154 AM EDT Thu May 4 2023


NYC113-041800-
/O.NEW.KALY.FL.W.0013.230504T1200Z-230505T0600Z/
/RVRN6.1.ER.230504T1200Z.230504T1200Z.230505T0000Z.NO/
154 AM EDT Thu May 4 2023

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Schroon River At Riverbank.

* WHEN...From this morning to just after midnight tonight.

* IMPACTS...At 7.0 feet, Water reaches minor flood stage with water 
  in nearby lowlands and outbuildings.

* ADDITIONAL DETAILS...
  - At 1:30 AM EDT Thursday the stage was 6.9 feet.
  - Forecast...The river is expected to rise to 7.0 feet early
    this morning. It will then fall below flood stage later this
    evening.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    6.8 feet on 03/25/1968.
  - http://www.weather.gov/safety/flood

&&

Schroon River
Riverbank
Flood Stage: 7.0
Observed Stage at Thu 1 am: 6.9
Forecast:
Thu 2 am 6.9
Thu 8 am 7.0
Thu 2 pm 7.0
Thu 8 pm 7.0
Fri 2 am 6.9
Fri 8 am 6.9
Fri 2 pm 6.8
Fri 8 pm 6.7
Sat 2 am 6.6
Sat 8 am 6.5
Sat 2 pm 6.3
Sat 8 pm 6.2

&&

LAT...LON 4366 7385 4369 7366 4347 7372 4347 7377


$$

Rathbun
4 follow-up statements
334 
WGUS81 KALY 041520
FLSALY

Flood Statement
National Weather Service Albany NY
1120 AM EDT Thu May 4 2023


NYC113-050330-
/O.EXT.KALY.FL.W.0013.000000T0000Z-230505T1200Z/
/RVRN6.1.ER.230504T1145Z.230504T1501Z.230505T0600Z.NO/
1120 AM EDT Thu May 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Schroon River At Riverbank.

* WHEN...Until tomorrow morning.

* IMPACTS...At 7.0 feet, Water reaches minor flood stage with water 
  in nearby lowlands and outbuildings.

* ADDITIONAL DETAILS...
  - At 11:01 AM EDT Thursday the stage was 7.0 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.0 feet
    Sunday morning.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

Schroon River
Riverbank
Flood Stage: 7.0
Observed Stage at Thu 11 am: 7.0
Forecast:
Thu 2 pm 7.0
Thu 8 pm 7.0
Fri 2 am 7.0
Fri 8 am 6.9
Fri 2 pm 6.8
Fri 8 pm 6.7
Sat 2 am 6.6
Sat 8 am 6.5
Sat 2 pm 6.3
Sat 8 pm 6.2
Sun 2 am 6.1
Sun 8 am 6.0

&&

LAT...LON 4366 7385 4369 7366 4347 7372 4347 7377


$$

DBT
253 
WGUS81 KALY 050116
FLSALY

Flood Statement
National Weather Service Albany NY
916 PM EDT Thu May 4 2023


NYC113-051330-
/O.EXT.KALY.FL.W.0013.000000T0000Z-230506T1200Z/
/RVRN6.1.ER.230504T1145Z.230505T0600Z.230506T0600Z.NO/
916 PM EDT Thu May 4 2023

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Schroon River At Riverbank.

* WHEN...Until Saturday morning.

* IMPACTS...At 7.0 feet, Water reaches minor flood stage with water 
  in nearby lowlands and outbuildings.

* ADDITIONAL DETAILS...
  - At 8:46 PM EDT Thursday the stage was 7.1 feet.
  - Forecast...The river is expected to rise to a crest of 7.1
    feet just after midnight tonight. It will then fall below
    flood stage early Saturday morning.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.2 feet on 03/28/2000.
  - http://www.weather.gov/safety/flood

&&

Schroon River
Riverbank
Flood Stage: 7.0
Observed Stage at Thu 8 pm: 7.1
Forecast:
Fri 2 am 7.1
Fri 8 am 7.0
Fri 2 pm 7.0
Fri 8 pm 7.0
Sat 2 am 7.0
Sat 8 am 6.9
Sat 2 pm 6.8
Sat 8 pm 6.7
Sun 2 am 6.5
Sun 8 am 6.4
Sun 2 pm 6.3

&&

LAT...LON 4366 7385 4369 7366 4347 7372 4347 7377


$$

NAS
458 
WGUS81 KALY 051242
FLSALY

Flood Statement
National Weather Service Albany NY
842 AM EDT Fri May 5 2023


NYC113-060045-
/O.CON.KALY.FL.W.0013.000000T0000Z-230506T1200Z/
/RVRN6.1.ER.230504T1145Z.230505T0531Z.230506T0600Z.NO/
842 AM EDT Fri May 5 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Schroon River At Riverbank.

* WHEN...Until tomorrow morning.

* IMPACTS...At 7.0 feet, Water reaches minor flood stage with water 
  in nearby lowlands and outbuildings.

* ADDITIONAL DETAILS...
  - At 8:16 AM EDT Friday the stage was 7 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.2 feet
    Sunday evening.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

Schroon River
Riverbank
Flood Stage: 7.0
Observed Stage at Fri 8 am: 7.0
Forecast:
Fri 2 pm 7.0
Fri 8 pm 7.0
Sat 2 am 7.0
Sat 8 am 6.9
Sat 2 pm 6.8
Sat 8 pm 6.7
Sun 2 am 6.5
Sun 8 am 6.4
Sun 2 pm 6.3
Sun 8 pm 6.2


&&

LAT...LON 4366 7385 4369 7366 4347 7372 4347 7377


$$

TAW
066 
WGUS81 KALY 052218
FLSALY

Flood Statement
National Weather Service Albany NY
618 PM EDT Fri May 5 2023

NYC113-052330-
/O.CAN.KALY.FL.W.0013.000000T0000Z-230505T2218Z/
/RVRN6.1.ER.230504T1145Z.230505T0531Z.230505T1501Z.NO/
618 PM EDT Fri May 5 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Schroon River At Riverbank.

* ADDITIONAL DETAILS...
  - At 5:30 PM EDT Friday the stage was 7.0 feet.
  - Forecast...The river is expected to fall to 5.8 feet Monday
    morning.
  - http://www.weather.gov/safety/flood

&&

Schroon River
Riverbank
Flood Stage: 7.0
Observed Stage at Fri 5 pm: 7.0
Forecast:
Fri 8 pm 6.9
Sat 2 am 6.8
Sat 8 am 6.7
Sat 2 pm 6.5
Sat 8 pm 6.4
Sun 2 am 6.3
Sun 8 am 6.2
Sun 2 pm 6.1
Sun 8 pm 6.0
Mon 2 am 5.9
Mon 8 am 5.8


&&

LAT...LON 4366 7385 4369 7366 4347 7372 4347 7377


$$

NAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 4, 1:26 AM EDT, 28 minutes earlier.

Area forecast discussion, May 4, 1:26 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
126 AM EDT Thu May 4 2023

.SYNOPSIS...
Our cool and unsettled weather will continue for a couple more
days as we are under the influence of a slow moving low pressure
system. Dry weather and seasonable temperatures for this
weekend as high pressure builds in.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 107 AM EDT...Large and slow moving upper level low is now
located off the Jersey Shore and it will continue to slowly
drift eastward through the early morning hours. The cyclonic
flow around this system is bringing in plenty of moisture off
the western Atlantic, allowing for areas of showers across the
region. These are more pronounced in areas of upslope flow, such
as the Catskills and Adirondacks, although plenty of showers
are also impacting the mid Hudson Valley, NW CT, Berkshires and
Capital Region as well.

Through the rest of the overnight hours, on and off light
showers will continue, with the best chance of activity over the
higher elevations of eastern New York. The coverage of showers
will start to lower towards daybreak, as the upper level forcing
finally starts moving further away from the area. P-type will
remain just rain showers for just about everywhere, as the
boundary layer temps are mild enough, although the highest
peaks of the central and eastern Adirondacks (about 3500 ft)
could see some wet snowflakes mixing in.

Otherwise, it will remain cloudy for the entire area through
the overnight, with some patches of mist/drizzle at times as
well. Temps will remain in the mid 30s to mid 40s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
Moderating temperatures as this slow moving stacked system
gradually loses its grip on the region. We will be under
cyclonic flow for a couple of days so continued chances for
showers especially during the daytime with coverage decreasing
each day as the system moves farther away. Looking for some
sunshine on Friday as ridging finally begins to build in.

Highs Thursday in the 50s with 40s above 1500 feet and Friday
mainly in the 50s with around 60 degrees up the Hudson Valley
with 40s limited to above 2500 feet. Lows will be in the 30s to
lower 40s both Thursday and Friday nights.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The long term period is largely dominated by persistent upper
ridging over the Great Lakes with dry conditions, steady northwest
winds, and mostly sunny to partly cloudy skies locally on the
downstream flank. A relatively stationary upper low off the
northeast Canadian coast may increase rain shower chances late
Tuesday as an upper shortwave impinges on the region from the north.

Temperatures through the period will be near to slightly above
seasonal norms, with highs in the upper 50s to low 60s in high
terrain and mid 60s to low 70s at lower elevations. Lows will be
steadily in the upper 30s to upper 40s across the region.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Through 06z/Fri...We will remain under the influence of a slowly
departing upper-level low through the TAF period. Ceilings will
be mainly in the VFR/MVFR range with brief IFR periods possible,
mainly at KPOU/KPSF. Vsbys should be mainly in the VFR range.
In terms of showers, a few showers will linger near KPOU for a
few more hours before activity moves away. Then, a period of dry
weather is expected Thursday morning before additional
scattered showers develop during the afternoon, which VCSH
wording was used for now. Showers end with dry weather returning
Thursday evening.

Wind will remain out of the northerly direction at 5-10 kt for
most of the period (except more east-northeasterly at KPSF into
Thursday morning). Wind should trend to 5 kt or less Thursday
night.

Outlook...

Thursday Night: Low Operational Impact. Slight Chance of SHRA.
Friday: Moderate Operational Impact. Chance of SHRA.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...IAA
NEAR TERM...Frugis
SHORT TERM...IAA
LONG TERM...Picard
AVIATION...Rathbun
Hazardous weather outlook, May 3, 4:06 PM EDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
406 PM EDT Wed May 3 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-041200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
406 PM EDT Wed May 3 2023

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in New York, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.